| Model Number |
1517-10-710 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Pain (1994); Swelling/ Edema (4577)
| Date of Event |
03/13/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Patient underwent 1st of two stage procedure on (b)(6) 2021 where an attune cr femur and insert were utilised as a kiwi spacer.This was due to infection of the primary tkr - non depuy.This kiwi spacer was removed on (b)(6) 2021 and an attune revision implanted.Patient has done well but has recently presented with a swollen and painful knee.A decision was made to open the knee, perform a washout and exchange the bearing.The knee was opened, infected fluid was evident.This knee has previously grown gram positive culture.Doi: (b)(6) 2021, dor: (b)(6) 2021, doe: (b)(6) 2022, unknown side.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
A.What is the affected side involved in this event? left or right? this is a right knee.B.Was the infection cleared, when the kiwi spacer (attune cr femur and insert) was removed? the assumption, would be that the infection was not completely cleared.As if it would be very unlikely, to reoccur (but not impossible).At the time, the view would have been, that the infection had been cleared.Otherwise, the surgeon would probably have washed it out again.And reinserted/staged the next procedure.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.